MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT IMPACTION PLATE Ø56; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA MPACT IMPACTION PLATE Ø56; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.32.10.1156
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 21.June.2019: lot 1654046: (b)(4) items manufactured and released 17 may 2017.No anomalies found related to the issue.To date, (b)(4) similar event on the same lot has been registered but the breakage occured on a different zone of the instrument ( emdr 2019-00236).Preliminary investigation performed by r&d project manager: from the received image it appears that the plate was broken separating tooth and the spring from the instrument.From the received information it seems that probably some grip occurred during the unscrewing of the plate from the shell; probably too much force was applied on the instrument that caused the mechanical failure of the device, but from the received information it was not possible to determine with certainty the root cause of the event.Visual investigation performed by r&d project manager: from the received piece it was noticed that the locking disc was removed; due to the lack of the locking, the unscrewing caused the separation of the plastic bottom and the consequent separation og the tooth and the spring.A possible root cause can be related to the excessive torque applied during the unscrewing of the device.
 
Event or Problem Description
During the primary hip surgery, and after impacting the cup, the surgeon tried to unscrew the handle and it would not release.After continuously trying to release the handle, the plate broke into many pieces.Fragments fell into the patient and were removed.There was a 5-minute delay and the surgery was completed successfully.

Brand Name
MPACT IMPACTION PLATE Ø56
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8775348
Report Number3005180920-2019-00553
Device Sequence Number2092027
Product Code LXH
UDI-Device Identifier07630040753692
UDI-Public07630040753692
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.32.10.1156
Device Lot Number1654046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;